Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking prestiq 100, increased panic attack, anxiety. Cause and cure?

Hi I m currently taking prestiq 100 and for the first month it worked and helped me but now and in the last month I have experienced a lot of panic attacks and anxiety and I don t understand why. I have an appt with my dr in a weeks time. What do you think is the problem and how does prestiq compare to Zoloft . Thanks Heidi
Asked On : Wed, 20 Mar 2013
Answers:  2 Views:  23
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

Prestiq is venlafexine and belongs to SNRI group. Zoloft is sertaline and it belongs to SSRI group. Both are nice drugs for anxiety disorder and depression. Over all venlafexine is mainly used in depressive disorders but its effects in panic is also good.
But as per my clinical experience sertaline is better in controlling the symptoms of panic disorder and is also safer drug. Rest visit a psychiatrist for expert opinion.

Dr. Seikhoo Bishnoi
Answered: Wed, 20 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Sundar Gnanavel's  Response
Thanks for your query. Prestiq is venlafaxine which is classified under SNRI group of drugs whereas Zoloft is sertraline which is classified under SSRI group of drugs. Both the drugs are equally efficacious anti-anxiety as well as antidepressant agents.
If there is complete non-response to one drug even after a month, it is worth considering a different class of anxiolytic agent. The other treatment options include psychotherapy techniques like cognitive behavioural therapy.
I would also suggest yoga, meditation and breathing relaxation exercises to supplement your treatment. I would also advise thyroid function tests to rule out thyroid disorders presenting as anxiety symptoms.
Hope you found the information useful.
Dr Sundar
Answered: Fri, 22 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor